MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. LEVEL 1 EQUATOR BLOWERS; SYSTEM, THERMAL REGULATING

SMITHS MEDICAL ASD, INC. LEVEL 1 EQUATOR BLOWERS; SYSTEM, THERMAL REGULATING
Catalog Number SWU-2003
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes Burn(s) (1757); Injury (2348)
Date of Event 04/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient sustained burns and blisters (phlyctene) following use of the equator warming blanket.The equator heated to 48 degrees instead of heating to 44 degrees.The device had to be changed.With the current information available it is not clear whether any treatment was required to preclude permanent impairment of a body function or permanent damage to a body structure.
 
Additional Manufacturer Narrative
The convective warmer was returned for evaluation with the thermistor convective warmer hose.The hose was connected and these items were tested together.The warmer was given functional testing at all three of the temperature settings and the temperature output did not exceed acceptable temperature output during testing.The returned device was also tested for functionality of the over temperature alarm.The warmer's over temperature alarms were found to function as specified; the device would shut down once specified temperature limit had been reached at all three temperature settings.The reported issue could not be confirmed to have been device-caused.The returned device was found to operate as specified.One convective warming blanket was received for evaluation.The examination of the returned blanket showed no discrepancies.The blanket was given functional testing with an equator convective warmer.The blanket was attached to the warmer thermistor hose as per device instructions.The testing showed the blanket fully inflated and all seals between the upper and lower sections were intact.No delamination was detected and all of the vent holes were present.No air flow obstructions were found.The returned device was found to function as expected.Functional testing could not confirm any intrinsic device problems.The manufacturing facility performed a review of the manufacturing process for convective warming blankets.The review showed that assembly process was being performed as per procedure.The manufacturing process includes a sampling of assembled blankets where functional testing is performed.The review showed functional testing was being performed as per manufacturing procedures.

Brand Name
LEVEL 1 EQUATOR BLOWERS
Common Device Name
SYSTEM, THERMAL REGULATING
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7537115
Report Number3012307300-2018-01632
Device Sequence Number217848
Product Code DWJ
UDI-Device Identifier10610586043345
UDI-Public10610586043345
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date12/19/2020
Device Catalogue NumberSWU-2003
Device Lot Number3549956
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer08/13/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient Weight80